Addison's Disease Induced by Miliary Tuberculosis and the Administration of Rifampicin

Toshinobu Yokoyama, Reiko Toda, Yoshizo Kimura, Makiko Mikagi, Hisamichi Aizawa
2009 Internal medicine (Tokyo. 1992)  
We herein report a rare occurrence of Addison's disease caused by acute adrenal gland tuberculosis occurring in association with miliary tuberculosis and the administration of rifampicin. An 82-year-old woman with miliary tuberculosis was treated with antituberculous chemotherapeutic agents including rifampicin (RFP), but she still demonstrated general malaise in addition to hyponatremia. Abdominal CT showed an enlargement of the right adrenal gland. However, after discontinuing RFP, the
more » ... ing RFP, the patient's symptoms improved. We carefully reinitiated the administration of RFP. The patient's condition thereafter did not worsen, and the treatment could thus be maintained. It is extremely important to immediately recognize adrenal crisis precipitated by the administration of RFP.
doi:10.2169/internalmedicine.48.1974 pmid:19652434 fatcat:etpepx5jprhohbupcwck4o3fyi